|Nandrolone and Acne
Jul 6, 2011
I tried Nandrolone (200 cc per week) for about 5 months and I saw some good results in lean mass created along with lifting weights however I did begin to break out really bad on my back and I had to quit the Nandrolone. Is there another steroid with a good profile that I can try that will not have the acne side effect? Or will I just be trading one side effect for another?
Do program are you on? Have you had success with any specific steroids?
Thanks for your help!
| Response from Mr. Vergel
I do not take nandrolone anymore since I do not want to get any more muscular than I am.
Most anabolics and testosterone can cause acne in those susceptible to it. I never had a problem with it.
We usually associate acne with our teen years when our testosterone levels were off the chart and balding as part of getting older.
Some testosterone and anabolics are converted into DHT (dihydrotestosterone). Acne is caused by DHT's stimulating effect on the skin's sebaceous glands; too much oil and sebum are produced and can get infected with bacteria. Hair thinning and balding is caused by DHT's negative effect on the hair follicles.
Patients with mild acne and/or a history of adolescent acne may experience eruptions with testosterone therapy, especially on the back and shoulders.
Dr. Judith Rabkin in New York City studied 150 HIV-positive men who were treated in an open study for 12 weeks with testosterone. Acne was reported by 8 percent (12/150), in one instance leading to study discontinuation.
There are various ways of managing acne.
Taking a shower right after a workout and using a body scrubbing brush can help remove the excess oil induced by higher DHT.
Antibacterial soaps (such as Lever 2000) or acne prevention washes and creams with benzoyl peroxide or salicylic acid can also help.
Getting sun exposure for at least 20 minutes a day seems to benefit some people.
There are studies that show that taking 50 mg of zinc (plus 3 mg of copper to balance it) can decrease the incidence of acne.
If acne is related to an infection, some doctors might prescribe antibiotics (erythromycin topical solution USP, 2 percent, and/or erythromycin 250 mg twice a day is often helpful).
The use of prescription acne medications like isotretinoin (Accutane) should be done under strict medical supervision since it has been linked to liver problems and mood fluctuations. It can also lower testosterone blood levels permanently.
NOTE: Other skin problems in HIV-positive patients, particularly folliculitis, may be confused with acne, but are not related to testosterone levels.
More information in my latest book :
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Sex With A Prostitute Risk Of Getting HIV
- Fever After Anal Sex Bottom Worried I Have HIV
- Itchy Red Spots After Oral Sex Sign Of HIV AIDS
- Oral Ulcers After Touching Precum Sign Of HIV AIDS
- Tingling Lips After Touching Penis Worried I Have HIV
- Vaginal Discharge After Unprotected Anal Sex Without Ejaculation Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.